Connecticut, 2006

Damaging Wind in Connecticut, December 1, 2006

December 1, 2006 · NWS BOX · 1 event in 1 county or zone

A line of showers and thunderstorms brought damaging winds to portions of Hartford County, due to very strong winds aloft. A thunderstorm wind gust split a telephone pole in Windsor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A line of showers and thunderstorms brought damaging winds to portions of Hartford County, due to very strong winds aloft. A thunderstorm wind gust split a telephone pole in Windsor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 1, 7:25 PM EST, 22 minutes earlier.

Area forecast discussion, Dec 1, 7:25 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
725 PM EST FRI DEC 1 2006

.MESOSCALE UPDATE...
SQUALL LINE IS PROGRESSING INTO WESTERN ZONES AT THIS TIME WITH
WARNINGS POSTED FOR STRONGER LINE SEGMENTS IN CHESHIRE...
FRANKLIN...HAMPDEN AND HARTFORD COUNTIES.

INTERESTING FEATURE RIGHT NOW IS PIECE OF LINE THAT IS BREAKING OFF
IN FRANKLIN COUNTY...WHICH IS SHOWING COMMA HEAD ROTATION PER KENX
RADAR AND IS LOCATED RIGHT ALONG WARM FRONTAL BOUNDARY. THIS CELL
HAS POTENTIAL TO BECOME TORNADIC AS IT HEADS TOWARD CHESHIRE COUNTY
DURING NEXT HOUR AND IS BEING MONITORED CLOSELY. SO FAR ROTATION IS
BROAD AND IN FACT IS ANTICYCLONIC.

LINE OF STORMS SHOULD REACH CENTRAL MA BEFORE 8 PM AND SHOULD MAKE
IT TO I-95 CORRIDOR FROM BOS TO PVD AROUND 830 PM.

JWD

&&

PREVIOUS DISCUSSION...

...HIGH WIND EVENT THIS EVENING...

.SYNOPSIS...
UNSEASONABLY MILD EARLY THIS EVENING...FOLLOWED BY A COLD FRONTAL
PASSAGE LATE THIS EVENING ACCOMPANIED BY LOW TOPPED CONVECTION AND
POTENTIALLY DAMAGING WINDS.

TEMPS BACK TO NEAR NORMAL TEMPS BY SUNDAY AND THEN BELOW NORMAL
EARLY NEXT WEEK.

COASTAL LOW SHOULD CLIP SOUTHEASTERN NEW ENGLAND SUNDAY NIGHT IN
EARLY MONDAY. SOME ACCUMULATION IS POSSIBLE.
&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
FRONT JUST NORTH OF CWA. COLD FRONT ACROSS CENTRAL PA ATTM MARCHING
EAST. VIGOROUS SHORTWAVE SEEN ON WATER VAPOR. UPSTREAM RADARS DO
SHOW CONVECTIVE LINES MOVING QUICKLY NORTHEAST. LITTLE CHANGE TO
GRIDS EXCEPT TO PUSH BACK TIMING SOMEWHAT OF PRECIP. INTERPRETATION
OF LATEST DATA SUGGEST THAT THERE IS A NARROW OPPORTUNITY FOR 50 KT
GUST JUST AHEAD OF THE FRONT. THIS PERIOD WILL ALSO BE ACCOMPANIED
WITH LOW TOPPED CONVECTION. TIMING IS STILL FROM 01Z (8 PM) FOR THE
WESTERN SECTIONS UNTIL MIDNIGHT IN THE EAST AS THE MAIN LOW PRESSURE
SYSTEM TRACKS INTO NORTHERN NEW ENGLAND. STRONG LOW LEVEL JET OF 70
KNOTS TRAVERSE THE REGION AND THUS PRESENTS THE DANGER.

WITH SURFACE DEWPOINTS NEAR 60 SHOULD RESULT IN A COUPLE HUNDRED
J/KG OF CAPE.  WITH SO MUCH FORCING THIS SHOULD BE ENOUGH TO GET A
NARROW COLD FRONTAL RAIN BAND WITH EMBEDDED THUNDERSTORMS TO DEVELOP
JUST AHEAD OF THE FRONT.  ALTHOUGH THE INVERSION WILL KEEP THE
STRONGEST WINDS FROM MIXING DOWN...THE SHOWER AND THUNDERSTORM
ACTIVITY IN THE WARM SECTOR SHOULD BE ABLE TO BRING DOWN 45 TO 55
MPH WIND GUSTS. THEREFORE...ALL AREAS TO THE SOUTH OF THE
MASSACHUSETTS TURNPIKE REMAIN IN A HIGH WIND WARNING...WITH AREAS TO
THE NORTH IN THE ADVISORY.

INTENSE LOW LEVEL SHEAR SUPPORTS ISOLATED TORNADOES...ESPECIALLY
WESTERN SECTIONS. THUS...WATCHING FOR ROTATION IN ANY CELLS THAT
DEVELOP. WITH CELL MOTION AT NEARLY 70 KTS...ANY POSSIBLE TOR SHOULD
BE SHORT LIVED...BUT COVER A MODERATELY LONG SWATH OF AREA.  SEE
STORM PREDICTION CENTER PRODUCTS FOR DETAILS.

THE SHOWER AND THUNDERSTORM ACTIVITY WILL QUICKLY COME TO AN END
THIS EVENING.  HOWEVER...COLD ADVECTION AND THE CHANGE IN PRESSURE
WILL BRING THE POTENTIAL FOR 45 TO 55 MPH WESTERLY WIND GUSTS FOR A
FEW HOURS AS THE COOLER AIR MOVES INTO THE REGION.  IT WILL TAKE
SOMETIME FOR THE REAL CHILLY AIR TO MOVE INTO OUR REGION...SO WILL
FOLLOW MAV LOWS WITH READINGS EXPECTED TO FALL INTO THE LOW TO MID
40S ACROSS MOST LOCATIONS...WITH SOME 30S IN THE HIGHER TERRAIN.

TIGHT GRADIENT PERSISTS SATURDAY INTO SAT NIGHT. WITH FAST WEST FLOW
AND HIGH PRESSURE BUILDING...LOOKS DRY THRU WEEKEND.

SUNDAY...WINDS ABATE AS THE HIGH MOVES ACROSS LOCAL AREA AND
OFFSHORE.

TEMPS NEAR NORMAL.

SUNDAY NIGHT...LOOKS LIKE A CLOSE CALL FOR A PROGRESSIVE RAPIDLY
DEEPENING COASTAL LOW. TEMPS WILL BE BOARDER LINE FOR SNOW ON THE
CAPE. POPS WERE INCREASED AS SREF/CANADIAN GSM/NAM AND MREF SUGGEST
UP TO 0.25 LIQUID FROM THE BOS TO PVD AND SOUTHEAST. THIS IS A LOT
CLOSER THAT PREVIOUS THINKING.

STAY TUNED FOR MORE ON THIS CLIMATOLOGICALLY FAVORED EVENT.
&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
PROGRESSIVE SHORTWAVE MOVES ACROSS NEW ENG...AND LOW PRESSURE
DEVELOPS WELL SOUTHEAST OF ACK. MOST GFS ENSEMBLE MEMBERS PROG LOW
POSITION OFFSHORE WITH THIS LOW...SO COASTAL LOCALES...EXTREME SE
WILL BE THE MOST SUSCEPTIBLE TO ANY RAIN/SNOW. VERY QUICK LOOK AT
12Z NAM INDICATES A POSITION MUCH CLOSER TO THE COAST. WILL HAVE TO
KEEP AN EYE ON LATER RUNS...BUT FOR NOW...WILL LEAN TOWARD
ENSEMBLE...HPC AND KEEP LOW FURTHER OFFSHORE.

THIS STORM EXITS QUICKLY AND NEXT SHORTWAVE SWINGS ACROSS GRTLKS
REGION TOWARD NEW ENGLAND LATER TUESDAY. SOME SNOW SHOWERS ACCOMPANY
THIS LOW LATE TUESDAY AND TUESDAY NIGHT.

THIS TROUGH AXIS MOVES EAST AS WEDNESDAY PROGRESSES AND STRONG HIGH
PRESSURE BUILD ACROSS MID WEST BEHIND COLD FRONTAL PASSAGE.

TEMPS MUCH MORE SEASONABLE THROUGH THE EXTENDED PERIOD.
&&

.AVIATION...
WARM SECTOR IS OVER THE REGION WITH STRONG COLD FRONTAL PASSAGE THIS
EVENING. GENERALLY IFR WITH AREAS OF LIFR CONDITIONS THIS EVENING.
PASSING SHOWERS WILL LOWER VSBY INTO THE 3-5SM CATEGORY AT TIMES.
MAIN EVENT OF LOW LEVEL WIND SHEAR AND CONVECTION OCCURS FROM 00 TO
06Z. LOW LEVEL JET TO CAUSE COMPRESSION CONCERNS AT LOGAN THIS
EVENING. 60 KT LOW LEVEL JET OVER LOGAN BY 00Z.

FOLLOWING FRONT...EXPECT GUSTS OF 35 TO 45 KTS. THESE DO DIMINISH TO
25 TO 35 KT IN VFR CONDITIONS ON SATURDAY (SOME MVFR CIGS
WEST)...BUT GENERAL AVIATION SHOULD EXPECT AT LEAST MODERATE LOW
LEVEL MECHANICAL TURBULENCE ON SATURDAY. SEE AVIATION WEATHER CENTER
FORECASTS FOR DETAILS.
&&

.MARINE...
STRONG GALE FORCE WIND GUSTS EXPECTED TO DEVELOP ACROSS THE WATERS
THIS EVENING. CONFIDENT IS HIGH. STORM WARNINGS FOR OUR SOUTHERN
OUTER-WATERS AND NANTUCKET SOUND TONIGHT WHERE MODELS STILL SUGGEST
50 KNOT WIND GUSTS FOR NANTUCKET.  SEAS WILL QUICKLY BUILD TO
BETWEEN 10 AND 14 FEET ACROSS OUR SOUTHERN OPEN WATERS TONIGHT AS
THE WINDS RAPIDLY INCREASE.

IN LONGER TERM...GALE FORCE WINDS WILL LINGER SAT OVER MOST OF
WATERS BEFORE WINDS AND SEAS FINALLY DIMINISH SAT NIGHT. NEXT SYSTEM
PASSES QUICKLY JUST SE OF NEW ENGLAND EARLY MON WILL BRING
INCREASING WINDS AND SEAS... BUT MORE LIKELY STAYING WITHIN SMALL
CRAFT ADVISORY RANGE AT THIS TIME.
&&

.HYDROLOGY...
RAINFALL AMOUNTS SHOULD GENERALLY BE ON THE ORDER OF 0.50 AND 1.00
INCHES.  HOWEVER...LOCALLY HIGHER AMOUNTS SHOULD OCCUR IN THE
CONVECTION WITH SOME 1 TO 2 INCH AMOUNTS POSSIBLE. POOR DRAINAGE
STREET FLOODING WILL OCCUR WITH THE HEAVY LINE OF SHOWERS THIS
EVENING...BUT NO SERIOUS FLOODING PROBLEMS ARE EXPECTED.
&&

.CLIMATE...
PRELIMINARY NOVEMBER CLIMATE SUMMARIES HAVE BEEN ISSUED. IT
CERTAINLY WAS A WARM MONTH AND WAS IN THE TOP 5 FOR ALL FOUR LONG
TERM CLIMATE SITES. AVERAGE MONTHLY TEMPERATURES ARE AS FOLLOWS...

PVD - 49.2 DEGREES. 2ND WARMEST ON RECORD...BEHIND 49.8 IN 1948.
BOS - 49.1 DEGREES. 4TH WARMEST ON RECORD.
BDL - 46.8 DEGREES. TIES FOR 4TH WARMEST ON RECORD.
ORH - 45.9 DEGREES. WARMEST ON RECORD...AHEAD OF 45.2 IN 1975.
&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 5 AM EST SATURDAY FOR CTZ002>004.

MA...WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR MAZ005>007-014-026.

     HIGH WIND WARNING UNTIL 5 AM EST SATURDAY FOR
     MAZ002>004-008>013-015>024.

NH...WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR NHZ011-012-015.

RI...HIGH WIND WARNING UNTIL 5 AM EST SATURDAY FOR RIZ001>008.

MARINE...STORM WARNING UNTIL 6 AM EST SATURDAY FOR ANZ232-254-255.

     GALE WARNING FROM 6 AM TO 6 PM EST SATURDAY FOR ANZ232-254-255.

     GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ231-233>235-237-250.

     GALE WARNING UNTIL 1 PM EST SATURDAY FOR ANZ230-236.
&&

SHORT TERM...TONGUE/OKX
LONG TERM....WICHROWSKI/OKX
Hazardous weather outlook, Dec 1, 11:48 AM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE UPTON NY
1148 AM EST FRI DEC 1 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-021300-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1148 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING HAS BEEN ISSUED FOR WESTERN AND CENTRAL
MASSACHUSETTS...AS WELL AS AREAS ALONG AND SOUTH OF THE MASSACHUSETTS
TURNPIKE.  A BAND OF HEAVY RAIN SHOWERS AND PROBABLY EMBEDDED
THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT.  AT THIS TIME
THIS LOOKS TO SWEEP FROM WEST TO EAST BETWEEN 6 AND 10 PM THIS
EVENING. THIS ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
STRAIGHT LINE WIND GUSTS OF 50 TO 60 MPH.

A WIND ADVISORY IS NOW IN EFFECT FOR NORTHEAST MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO
50 MPH.

IN ADDITION...THE LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS
MAY BECOME ORGANIZED ENOUGH FOR A FEW SEVERE THUNDERSTORMS.  THE
BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND
CONNECTICUT.  LOCALLY HEAVY RAINFALL MAY RESULT IN AREAS OF POOR
DRAINAGE STREET FLOODING...BUT NO MAJOR PROBLEMS ARE EXPECTED.

THE ENTIRE REGION WILL IS EXPECTED TO SEE A FEW HOURS OF 45 TO 55
MPH WIND GUSTS BEHIND THE COLD FRONT.

ACROSS OUR WATERS...STORM WARNINGS ARE IN EFFECT TONIGHT FOR
NANTUCKET SOUND...AS WELL AS OUR SOUTHERN COASTAL WATERS.  WIND
GUSTS TO 50 KNOTS ARE EXPECTED IN THIS REGION.  SEAS IN THIS
REGION ARE EXPECTED TO RAPIDLY BUILD TO BETWEEN 13 AND 17 FEET.
STRONG GALE FORCE WIND GUSTS TO 45 KNOTS ARE EXPECTED ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MARGINAL WIND ADVISORY CRITERIA MAY OCCUR ACROSS PORTION OF SOUTHERN
NEW ENGLAND ON SATURDAY.

A SECOND STORM WILL PASS EAST OR OUR REGION LATE SUNDAY NIGHT
AND MONDAY. THIS MAY BRING RAIN OR SNOW TO PORTIONS OF SOUTHERN NEW
ENGLAND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED ACROSS THE REGION AFTER 5 PM FOR
STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND POSSIBLY A FEW SEVERE
THUNDERSTORMS.

In the hours before

Special weather statement, Dec 1, 3:35 PM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EST FRI DEC 1 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-020445-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
335 PM EST FRI DEC 1 2006

...DAMAGING THUNDERSTORM WINDS MAY OCCUR THIS EVENING ACROSS SOUTHERN
NEW ENGLAND...

THERE IS A RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS ACROSS
SOUTHERN NEW ENGLAND THIS EVENING ALONG AND JUST AHEAD OF A POTENT
COLD FRONT. THE RISK IS GREATEST ALONG AND WEST OF THE CONNECTICUT
RIVER VALLEY IN SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND
CONNECTICUT. DUE TO VERY STRONG WINDS ALOFT...A FEW THUNDERSTORMS
THIS EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 60 MPH.
EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORMS SHOULD
ENTER WESTERN PORTIONS OF MASSACHUSETTS AND CONNECTICUT AROUND 6
PM...AND SHOULD SWEEP EASTWARD FROM THERE AT AROUND 50 MPH.

THIS IS A POTENTIALLY DANGEROUS SITUATION...AND PEOPLE IN SOUTHERN
NEW ENGLAND SHOULD MONITOR LATER STATEMENTS ON THIS DEVELOPING
WEATHER SITUATION. SKYWARN ACTIVATION HAS BEEN SET FOR 4 PM.
Special weather statement, Dec 1, 6:07 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EST FRI DEC 1 2006

CTZ002-MAZ002-003-008>011-NHZ011-020100-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
607 PM EST FRI DEC 1 2006

DOPPLER RADAR AT 6PM INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS ASSOCIATED WITH A COLD FRONT APPROACHING WESTERN NEW
ENGLAND. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING WIND
GUSTS OVER 60 MPH AND LARGE HAIL AS THEY CROSS THE EAST SLOPES OF
THE BERKSHIRES AND THE CONNECTICUT RIVER VALLEY BETWEEN 645 PM AND
8 PM THIS EVENING. IN ADDITION THE POSSIBILITY ALSO EXISTS FOR A
LOCALIZED TORNADO.

PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL
MEDIA OUTLET FOR THE LATEST UPDATES ON THIS WEATHER SITUATION.

STRAUSS
Special weather statement, Dec 1, 7:07 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EST FRI DEC 1 2006

CTZ002>004-MAZ002>015-026-NHZ011-012-015-RIZ001>003-020115-
CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN ESSEX MA-EASTERN
FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN
HILLSBOROUGH NH-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA-SOUTHEAST
PROVIDENCE RI-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-WESTERN AND
CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-WESTERN FRANKLIN MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-WESTERN KENT RI-WESTERN NORFOLK
MA-WINDHAM CT-
707 PM EST FRI DEC 1 2006

...STRONG TO PERHAPS SEVERE THUNDERSTORMS APPROACHING THE
CONNECTICUT RIVER VALLEY...

AT 705 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 50 MPH FROM SOUTHWEST NEW HAMPSHIRE TO WESTERN
MASSACHUSETTS AND NORTHWEST CONNECTICUT. THE LINE WAS MOVING
NORTHEAST AT 65 MPH.

THE LINE OF THUNDERSTORMS WILL BE NEAR...
KEENE BY 715 PM EST...
ORANGE...SPRINGFIELD AND HARTFORD BY 730 PM EST.
WORCESTER AND WILLIMANTIC AROUND 745 PM EST...
MANCHESTER...BOSTON AND PROVIDENCE AROUND 830 PM EST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

DELLICARPINI
Special weather statement, Dec 1, 7:45 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
745 PM EST FRI DEC 1 2006

CTZ002>004-MAZ003>007-010>021-026-NHZ011-012-015-RIZ001>005-020200-
BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN ESSEX
MA-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-EASTERN HILLSBOROUGH NH-EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN
PLYMOUTH MA-HARTFORD CT-NORTHERN BRISTOL MA-NORTHERN WORCESTER
MA-NORTHWEST MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHEAST
MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-WESTERN AND
CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-WESTERN KENT RI-WESTERN
NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
745 PM EST FRI DEC 1 2006

...STRONG THUNDERSTORMS MOVING THROUGH THE CONNECTICUT VALLEY...

AT 745 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM ANTRIM AND KEENE NEW
HAMPSHIRE...TO ORANGE AND SPRINGFIELD MASSACHUSETTS...AND GRANBY
CONNECTICUT. THE LINE WAS MOVING EAST AT 55 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 55 MPH AS
WELL AS TORRENTIAL RAINFALL.

THE GREATEST POTENTIAL FOR DAMAGING THUNDERSTORM WINDS THROUGH 845
PM WILL BE IN HILLSBOROUGH COUNTY NEW HAMPSHIRE...AS WELL AS SOUTH
CENTRAL MASSACHUSETTS AND NORTHERN CONNECTICUT.

THUNDERSTORMS WILL BE NEAR...
HARTFORD AROUND 8 PM...
FITCHBURG AND VERNON AROUND 815 PM...
MANCHESTER...WORCESTER AND WILLIMANTIC AROUND 830 PM...
BOSTON AND PROVIDENCE AROUND 9 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

DELLICARPINI

The radar

The Brookhaven radar (KOKX), 111 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hartford

When
December 1, 7:47 PM EST
Where
Hartford County, Windsor
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Amateur Radio
Coordinates
41.850, -72.650

Thunderstorm winds split a telephone pole in Windsor.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4585.